Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 55, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 23, 2010, 5:43 PM CDT for 4 counties in Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2010, 5:43 PM CDT (22:43 UTC)
- Expired
- Oct 23, 2010, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bowie County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 145 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 5:12 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WFUS54 KSHV 232243
TORSHV
TXC037-343-387-449-232315-
/O.NEW.KSHV.TO.W.0055.101023T2243Z-101023T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT SAT OCT 23 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...SIMMS...NEW BOSTON...
NORTHERN MORRIS COUNTY IN NORTHEAST TEXAS...
SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF BOXELDER...
NORTHEASTERN TITUS COUNTY IN NORTHEAST TEXAS...
* UNTIL 615 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHEAST OF WILKERSON...OR 10 MILES NORTHEAST OF MOUNT PLEASANT...
MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US
259 AND I 30 INTERSECTION...DALBY SPRINGS AND DE KALB...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3370 9472 3368 9465 3366 9467 3368 9464
3365 9459 3365 9454 3363 9456 3365 9451
3362 9453 3363 9444 3360 9445 3358 9440
3341 9433 3322 9488 3333 9500
TIME...MOT...LOC 2243Z 229DEG 40KT 3331 9486
$$
131 follow-up statement
467
WWUS54 KSHV 232259
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT SAT OCT 23 2010
TXC343-449-232309-
/O.CAN.KSHV.TO.W.0055.000000T0000Z-101023T2315Z/
TITUS TX-MORRIS TX-
559 PM CDT SAT OCT 23 2010
...THE TORNADO WARNING FOR MORRIS AND TITUS COUNTIES IS CANCELLED...
LAT...LON 3370 9472 3368 9465 3366 9467 3368 9463
3365 9454 3363 9456 3365 9452 3362 9453
3363 9445 3360 9445 3358 9440 3341 9433
3329 9467 3332 9470 3331 9472 3344 9483
TIME...MOT...LOC 2259Z 229DEG 40KT 3342 9470
$$
TXC037-387-232315-
/O.CON.KSHV.TO.W.0055.000000T0000Z-101023T2315Z/
RED RIVER TX-BOWIE TX-
559 PM CDT SAT OCT 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR BOWIE AND
RED RIVER COUNTIES...
AT 559 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS
LOCATED NEAR DALBY SPRINGS...OR 10 MILES SOUTHEAST OF BOXELDER...
MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AVERY...SIMMS...SPRING HILL...DE KALB...BEAVERDAMS...NEW BOSTON AND
ALMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3370 9472 3368 9465 3366 9467 3368 9463
3365 9454 3363 9456 3365 9452 3362 9453
3363 9445 3360 9445 3358 9440 3341 9433
3329 9467 3332 9470 3331 9472 3344 9483
TIME...MOT...LOC 2259Z 229DEG 40KT 3342 9470
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 23, 5:36 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 23, 5:36 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 536 PM CDT SAT OCT 23 2010 .DISCUSSION... ZONES UPDATED TO INCLUDE TORNADO WATCH 706 FOR MUCH OF EAST TEXAS UNTIL 10 PM CDT. NO OTHER CHANGES AT THIS TIME TO FORECAST. PREVIOUS DISCUSSION... SHOWERS AND THUNDERSTORMS FOR THE MOST PART...HAVE REMAINED JUST WEST OF OUR WESTERN MOST ZONES TODAY AS THIS HAS BEEN WHERE THE IDEAL MOISTURE TRANSPORT HAS BEEN IN ADDITION TO THE UPPER LEVEL STORM TRACK. TORNADO WATCH #704 REMAINS IN EFFECT UNTIL 8 PM FOR COUNTIES JUST TO OUR NORTHWEST ACROSS NE TX INTO SE OK. STILL WATCHING STRONG SHORTWAVE JUST NOW BEGINNING TO MOVE NORTH NORTHEAST FROM DEEP SOUTHWEST TEXAS IN THE BASE OF THE UPPER LEVEL TROUGH. THIS SHORTWAVE APPEARS TO BE FAR ENOUGH SOUTH AND EAST INITIALLY SUCH THAT OUR WESTERN ZONES SHOULD FEEL MORE OF AN EFFECT FROM THIS FEATURE LATER THIS EVENING TO NUDGE THE MOISTURE TRANSPORT A LITTLE FURTHER TO THE EAST INTO OUR WESTERN ZONES. WILL CONTINUE TO ADVERTISE LIKELY POPS ACROSS OUR NW ZONES OVERNIGHT BUT SHORT TERM PROGS SUGGEST THAT TSTM COVERAGE WILL WEAKEN IN COVERAGE AND INTENSITY AFTER MIDNIGHT. SEVERE STORMS WILL CONTINUE TO BE POSSIBLE ACROSS OUR EXTREME WEST AND NORTHWEST ZONES AS THIS REGION APPEARS TO BE WHERE THE BEST BULK SHEAR RESIDES NOT TO MENTION INSTABILITY. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT THIS EVENING...WITH AN ISOLATED TORNADO/HAIL THREAT ALSO POSSIBLE ASSUMING THAT DEVELOPING CONVECTION DOES NOT OUTRUN THE UPPER LEVEL SUPPORT BEFORE WE BEGIN TO STABILIZE SOMEWHAT LATE TONIGHT. AFTER A WARM NIGHT...WE WILL CONTINUE TO LOOK UPSTREAM DURING THE DAY SUNDAY AS THE UPPER TROUGH AXIS ITSELF BEGINS TO FILL AND KICK OUT INTO THE SOUTHERN PLAINS/LOWER MISS VALLEY. WE MAY BE DEALING WITH SOME ELEVATED SCATTERED CONVECTION SUNDAY MORNING BUT FEEL LIKE THE BEST POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL OCCUR LATE IN THE AFTERNOON...INTO THE EVENING HOURS AND MAINLY ALONG AND NORTH OF THE I-20 CORRIDOR AS THE BEST DYNAMICS WILL BE ACROSS OUR NORTHERN HALF. DEEPER CONVECTION...ROOTED MORE TOWARDS THE SURFACE WILL LIKELY DEVELOP DURING THE AFTERNOON HOURS ALONG A NORTH TO SOUTH ORIENTED DRY LINE ACROSS EASTERN OKLAHOMA INTO NORTH CENTRAL TEXAS. MUCH LIKE TODAY TO OUR WEST...THERE WILL BE SUFFICIENT BULK SHEAR FOR THE DEVELOPMENT OF ORGANIZED SEVERE CONVECTION...MOSTLY IN THE FORM OF LEWP/BOWING SEGMENTS BUT IF ANY DISCRETE CONVECTION CAN DEVELOP EAST OF THE DRYLINE...A TORNADO CANNOT BE RULED OUT GIVEN THE SRH VALUES IN THE 0-1 AND 0-3 KM LAYERS. WE REMAIN IN STRONG WEST SOUTHWEST FLOW ALOFT THROUGH THE EARLY AND MIDDLE PART OF THE WORK WEEK AND WE CANNOT RULE OUT WIDELY SCATTERED CONVECTION JUST ABOUT ANY DAY THROUGH AT LEAST WEDNESDAY NIGHT. UPPER LEVEL PATTERN BECOMES WEST NORTHWEST DURING THE DAY THURSDAY WHICH WILL HELP TO DRIVE A FRONT INTO THE REGION AND RETURN OUR TEMPERATURES MORE TOWARDS CLIMATOLOGICAL LATE OCTOBER NORMALS FOR THE END OF THE WEEK INTO NEXT WEEKEND. PRELIMS TO FOLLOW...13. && .AVIATION... MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON/EARLY EVENING...WITH A BKN CU FIELD EXPECTED TO CONTINUE TO EXPAND N THIS AFTERNOON ACROSS E TX/N LA/EXTREME SRN AR. A LARGE AREA OF SHRA WITH EMBEDDED CONVECTION OVER SRN/ERN OK AND THROUGH MUCH OF N TX WILL CONTINUE TO SLOWLY SPREAD ENE INTO EXTREME SE OK/SW AR/E TX LATE THIS AFTERNOON/EVENING...AHEAD OF A SHORTWAVE EXPECTED TO EJECT NE ACROSS N TX/SE OK THIS EVENING. THIS CONVECTION MAY NOT AFFECT THE TYR TERMINAL UNTIL AFTER 21Z...AND THE TXK TERMINAL UNTIL AFTER 02Z SUNDAY. WILL MAINTAIN CB/S IN FOR GGG...ALTHOUGH AMENDMENTS WILL BE POSSIBLE HERE BY EARLY EVENING. THE CONVECTION MAY BEGIN TO DIMINISH AFTER 06Z AS THE PARENT SHORTWAVE LIFTS NE AWAY FROM THE AREA...ALTHOUGH WARM ADVECTION SHOWERS WILL REMAIN POSSIBLE ACROSS E TX/SW AR/NW LA OVERNIGHT. A 25-30KT SSWRLY LLJ WILL YIELD VARIOUS MVFR CIGS ACROSS MUCH OF THE REGION MAINLY AFTER 06Z...AND WILL NOT LIFT UNTIL MID/LATE MORNING SUNDAY. SCT CONVECTION WILL FIRE ACROSS SE OK/NE TX/SW AR AFTER 18Z...AHEAD OF THE NEXT SHORTWAVE THAT WILL TRANSLATE E ACROSS THE REGION. SSE WINDS AROUND 10KTS TODAY...WITH OCCASIONAL GUSTS UP TO 20KTS THIS AFTERNOON...WILL PERSIST THROUGH THE OVERNIGHT HRS ACROSS E TX/NW LA/SW AR...BUT DIMINISH SLIGHTLY TO 5-10KTS ACROSS NCNTRL LA. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 65 86 67 87 70 / 30 50 50 20 10 MLU 61 87 65 87 71 / 10 30 50 20 10 DEQ 64 82 61 85 61 / 70 50 60 20 20 TXK 66 84 66 86 65 / 50 50 60 20 20 ELD 62 85 65 85 68 / 20 50 60 20 10 TYR 68 86 68 87 68 / 60 50 50 20 10 GGG 67 86 67 87 68 / 50 50 50 20 10 LFK 67 88 67 88 72 / 20 30 30 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
Hazardous weather outlook, Oct 23, 11:24 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1124 AM CDT SAT OCT 23 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1124 AM CDT SAT OCT 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THROUGHOUT THE AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS...ACROSS MAINLY NORTHEAST TEXAS...SOUTHEAST OKLAHOMA INTO EXTREME SOUTHWEST ARKANSAS. WINDS ARE STRONG IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE...AND AS A RESULT...THERE WILL BE AN ORGANIZED SEVERE WEATHER THREAT LATE THIS AFTERNOON... INTO THE OVERNIGHT HOURS...ACROSS MAINLY THE NORTHERN HALF OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND EXTREME SOUTHWEST ARKANSAS. GIVEN THE WIND SHEAR IN PLACE AND THE COOLER TEMPERATURES ALOFT...LARGE HAIL AND STRONG...DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE A CONTINUED THREAT OF ORGANIZED SEVERE WEATHER ACROSS THE FOUR STATE REGION ON SUNDAY INTO SUNDAY NIGHT. A VIGOROUS UPPER LEVEL STORM SYSTEM WILL FINALLY EJECT OUT OF THE TEXAS HILL COUNTRY AND INTO THE PLAINS. STRONG LIFT WILL ACCOMPANY THIS STORM SYSTEM WITH A LARGER PORTION OF THE FOUR STATE REGION LIKELY SEEING SEVERE THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT. AGAIN...LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREAT WITH ANY SEVERE CONVECTION ON SUNDAY...BUT WIND SHEAR WILL BE SUFFICIENT ENOUGH TO PRODUCE ISOLATED TORNADOES AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EVENING... AS WELL AS DURING THE DAY SUNDAY...SO PLEASE MONITOR STATEMENTS OF IMPENDING SEVERE WEATHER THROUGHOUT THE WEEKEND. 13
In the hours before
Special weather statement, Oct 23, 3:25 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SAT OCT 23 2010
OKZ077-232100-
MCCURTAIN-
325 PM CDT SAT OCT 23 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST AND SMITHVILLE...
AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF OCTAVIA...OR 33
MILES WEST OF MENA...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL
REMAIN OVER THE RURAL MOUNTAINOUS AREAS OF NORTHERN MCCURTAIN COUNTY
DURING THE NEXT 10 TO 15 MINUTES...BEFORE IT ENTERS SOUTHERN LEFLORE
COUNTY.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
15Special weather statement, Oct 23, 4:31 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CDT SAT OCT 23 2010
TXZ108-124-232230-
FRANKLIN-WOOD-
431 PM CDT SAT OCT 23 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
GOLDEN...MINEOLA...PLEASANT GROVE...PURLEY...QUITMAN AND
WINNSBORO...
AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR QUITMAN...OR 10 MILES NORTH OF
MINEOLA...MOVING NORTHEAST AT 15 MPH. ANOTHER STORM INTENSIFYING
RAPIDLY WAS LOCATED NEAR GOLDEN. THIS STORM WAS ALSO MOVING TO THE
NORTHEAST NEAR 15 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SOME WEAK ROTATION WAS ALSO NOTED WITH THESE STORMS.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 5:03 PM CDT | Tornado Warning | SHV | Franklin | 27 min |
| Oct 23, 5:20 PM CDT | Tornado Warning | SHV | Titus | 25 min |
| Oct 23, 5:24 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 51 min |
| Oct 23, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 57 min |
| Oct 23, 6:02 PM CDT | Tornado Warning | SHV | Smith | 43 min |
| Oct 23, 6:17 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| Oct 23, 6:32 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Smith, Upshur | 43 min |
| Oct 23, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 38 min |
| Oct 23, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 50 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.